Alert archive / Texas / Small Craft Advisories in 2021
Small Craft Advisory 47, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this small craft advisory at May 12, 2021, 10:38 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 12, 2021, 10:38 AM CDT (15:38 UTC)
- Expired
- May 12, 2021, 4:58 PM CDT
- In force
- 6 hr
- Issued by
- NWS Corpus Christi, TX
The text
As transmitted.
023 WHUS74 KCRP 121538 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 1038 AM CDT Wed May 12 2021 GMZ250-255-270-275-122345- /O.NEW.KCRP.SC.Y.0047.210512T1538Z-210513T0000Z/ Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 1038 AM CDT Wed May 12 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...North winds around 20 knots. * WHERE...Coastal waters from Baffin Bay to Port Aransas out 20 NM, Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM, Waters from Baffin Bay to Port Aransas from 20 to 60 NM and Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ230-235-122000- /O.NEW.KCRP.SC.Y.0047.210512T1538Z-210512T2000Z/ Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- 1038 AM CDT Wed May 12 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON... * WHAT...North winds around 20 knots and bays choppy to occasionally rough. * WHERE...Bays and Waterways from Baffin Bay to Port Aransas and Bays and Waterways from Port Aransas to Port O'Connor. * WHEN...Until 3 PM CDT this afternoon. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ 87
1 follow-up statement
918 WHUS74 KCRP 122158 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 458 PM CDT Wed May 12 2021 GMZ250-255-270-275-122300- /O.CAN.KCRP.SC.Y.0047.000000T0000Z-210513T0000Z/ Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 458 PM CDT Wed May 12 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds across the Gulf waters have fallen below criteria. However, small craft should continue to exercise caution for north winds of 15 to 20 knots through this evening. $$ TC
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at May 12, 7:01 AM CDT, 3 hours 37 minutes earlier.
Area forecast discussion, May 12, 7:01 AM CDT, 3 hours 37 minutes before
Area Forecast Discussion National Weather Service Corpus Christi TX 701 AM CDT Wed May 12 2021 .AVIATION (12Z)... MVFR/IFR CIGs are present over all of South Texas this morning, with MVFR prevailing through the entire TAF period. There could be brief periods of cloud breaks this morning resulting in VFR conditions, allowing for BKN/OVC skies to become SCT. Looking at satellite, there is a low deck of stratocumulus coming from the N with higher clouds coming in from the SW. Moderate NNE winds are expected through most of the period with gusts near 25 knots over the Coastal Plains and Coastal Bend. A slight chance of showers over ALI/CRP/VCT this morning will diminish by the afternoon. Again, MVFR conditions will continue through tonight as well. && .PREV DISCUSSION... /Issued 515 AM CDT Wed May 12 2021/ SHORT TERM (Today through Thursday)... LAPS analysis shows the boundary having reached the coast with northerly flow for much of South Texas and east-southeast flow across the gulf waters. An overrunning pattern is expected for today with isolated to scattered showers and thunderstorms still possible. Rain activity is expected to taper off this afternoon through early Thursday morning as drier and cooler air filters into the region. Highs will be near steady in mid-70s under mostly cloudy skies. Breezy northerly wind is also expected today. For tonight, lows will dip into the the low to mid 60s under mostly cloudy skies as high pressure settles over the region. A few lingering showers and/or storms will be possible over the gulf waters, but again, should continue to diminish through the rest of the night. Mild conditions are expected for Thursday with highs near 80 for most of South Texas. Highs along the coast may stay near the mid- to-upper 70s. LONG TERM (Thursday Night through Tuesday)... Northerly flow will gradually turn out of the east to southeast through Friday night as surface high pressure slides to the east. Onshore flow will strengthen as surface low pressure develops across the southern High Plains. This will increase moisture and cloud cover to the region over the weekend. Isolated showers will be possible Friday across the gulf waters and coastal region, with another round of streamer showers possible Saturday morning as the moisture and instability begin to increase. Have transitioned to showers and thunderstorms more into Saturday as CAPE values continue to increase 1500-2500 J/kg with little to no CIN. Embedded shortwaves in the flow aloft will bring addition lift across the region to help support the possible strong to severe storm development. Sunday will be working with a bit more instability, with best rain chances across the east as another shortwave moves east overhead. Locally heavy rainfall will be possible. Models do hint at extra development across northeast Mexico which may try to move into the western Brush Country late Sunday night, but this is still several days out and could change. Lingering moisture and instability will continue rain chances Monday and Tuesday, although moisture is not expected to be as great as Saturday and Sunday, so coverage is expected to be less. Temperatures will gradually warm up starting on Friday within the low to mid 80s , with highs across the Brush Country reaching into the 90s for early next week. MARINE... The cold front will move offshore by late morning or early afternoon, followed by moderate northeast flow which will continue through Thursday morning. Scattered showers and thunderstorms are expected through the afternoon. Rain chances will begin to diminish tonight through Thursday morning. Weak to moderate northeast flow will continue through Friday. Onshore flow and increasing moisture beginning Friday night will combine with a series of upper level disturbances to generate isolated to scattered showers and thunderstorms Saturday and Sunday. Intermittent periods of Small Craft Exercise Caution or Advisory conditions will be possible through Sunday. && .PRELIMINARY POINT TEMPS/POPS... Corpus Christi 76 66 78 66 81 / 40 20 0 10 10 Victoria 74 63 78 61 81 / 30 10 0 0 10 Laredo 74 66 81 65 86 / 30 10 10 10 10 Alice 75 64 81 64 85 / 40 10 10 10 10 Rockport 76 66 80 69 82 / 40 10 0 10 10 Cotulla 73 64 83 64 87 / 30 0 0 0 10 Kingsville 76 65 79 65 83 / 40 20 10 10 10 Navy Corpus 76 68 78 70 80 / 40 20 0 10 20 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && EMF/94...AVIATION
Hazardous weather outlook, May 12, 5:26 AM CDT, 5 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 526 AM CDT Wed May 12 2021 TXZ229>234-239>247-342>347-442-443-447-131030- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 526 AM CDT Wed May 12 2021 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight Isolated to scattered showers and thunderstorms are expected today. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Scattered showers and thunderstorms will be possible Saturday through Tuesday. A few strong storms with hail and gusty winds will be possible over the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-131030- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 526 AM CDT Wed May 12 2021 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight Isolated to scattered showers and thunderstorms are expected today and tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Scattered showers and thunderstorms will be possible Saturday through Tuesday. Small Craft Advisory conditions may be possible Saturday through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. JM/CB
In the hours before
Local storm report, May 12, 8:16 AM CDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
816 AM CDT WED MAY 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0103 AM TSTM WND GST 1 ESE CC NAS 27.68N 97.27W
05/12/2021 M61 MPH NUECES TX AWOS
AWOS STATION KNGP C. CHRISTI NAS.
&&
EMFLocal storm report, May 12, 10:04 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1004 AM CDT WED MAY 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0101 AM MARINE TSTM WIND 4 NW CC NAS 27.72N 97.34W
05/12/2021 M57 MPH GMZ230 TX MESONET
MESONET STATION XPOE POENISCH PARK.
0106 AM MARINE TSTM WIND 4 ESE FLOUR BLUFF 27.63N 97.24W
05/12/2021 M52 MPH GMZ230 TX BUOY
BUOY STATION PACT2 PACKERY CHANNEL, TX.
0136 AM MARINE TSTM WIND 18 E LOYOLA BEACH 27.30N 97.41W
05/12/2021 M47 MPH GMZ230 TX BUOY
BUOY STATION BABT2 BAFFIN BAY, TX.
0200 AM MARINE TSTM WIND 9 SE ARANSAS PASS 27.83N 97.05W
05/12/2021 M46 MPH GMZ250 TX MESONET
MESONET STATION PTAT2 9 SE ARANSAS PASS.
0130 AM MARINE TSTM WIND 9 SE ARANSAS PASS 27.84N 97.04W
05/12/2021 M45 MPH GMZ255 TX MESONET
MESONET STATION ANPT2 9 SE ARANSAS PASS.
0100 AM MARINE TSTM WIND 11 SE CHAPMAN RANCH 27.48N 97.32W
05/12/2021 M43 MPH GMZ230 TX BUOY
BUOY STATION IRDT2 S. BIRD ISLAND, TX.
0101 AM MARINE TSTM WIND 1 SSE PORTLAND 27.87N 97.32W
05/12/2021 M43 MPH GMZ230 TX MESONET
MESONET STATION XWLD WILDCAT.
0112 AM MARINE TSTM WIND 7 SE FLOUR BLUFF 27.58N 97.22W
05/12/2021 M42 MPH GMZ250 TX BUOY
BUOY STATION MQTT2 CORPUS CHRISTI, TX.
0135 AM MARINE TSTM WIND 8 ESE INGLESIDE 27.82N 97.08W
05/12/2021 M41 MPH GMZ230 TX AWOS
AWOS STATION KRAS PORT ARANSAS.
0112 AM MARINE TSTM WIND 6 SE FLOUR BLUFF 27.60N 97.24W
05/12/2021 M40 MPH GMZ230 TX MESONET
MESONET STATION CW5772 CORPUS CHRISTI.
&&
EMFThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 7:00 PM CDT | Tornado Warning | CRP | Duval, McMullen | 45 min |
| May 11, 7:05 PM CDT | Special Weather Statement | CRP | Webb | 40 min |
| May 11, 7:15 PM CDT | Severe Thunderstorm Warning | CRP | La Salle, Webb | 45 min |
| May 11, 7:19 PM CDT | Areal Flood Advisory | CRP | Duval, Live Oak, McMullen | 3 hr |
| May 11, 7:26 PM CDT | Severe Thunderstorm Warning | CRP | Duval, Jim Wells, Live Oak, McMullen | 49 min |
| May 11, 7:38 PM CDT | Severe Thunderstorm Warning | CRP | Webb | 52 min |
| May 11, 8:09 PM CDT | Areal Flood Advisory | CRP | La Salle, McMullen | 3 hr |
| May 11, 8:09 PM CDT | Tornado Warning | CRP | Duval, Jim Wells, Live Oak | 51 min |
| May 11, 8:19 PM CDT | Severe Thunderstorm Warning | CRP | Duval, Jim Wells, Live Oak | 41 min |
| May 11, 8:32 PM CDT | Tornado Warning | CRP | Duval | 28 min |
| May 11, 8:47 PM CDT | Special Weather Statement | CRP | Webb | 43 min |
| May 11, 8:52 PM CDT | Severe Thunderstorm Warning | CRP | Duval, Jim Wells, Live Oak, Nueces, San Patricio | 38 min |
| May 11, 9:01 PM CDT | Special Weather Statement | CRP | Duval | 44 min |
| May 11, 9:15 PM CDT | Severe Thunderstorm Warning | CRP | Duval, Webb | 45 min |
| May 11, 9:21 PM CDT | Severe Thunderstorm Warning | CRP | Duval | 39 min |
| May 11, 9:28 PM CDT | Special Weather Statement | CRP | Jim Wells | 47 min |
| May 11, 9:38 PM CDT | Severe Thunderstorm Warning | CRP | Jim Wells, Kleberg, Nueces | 52 min |
| May 11, 9:43 PM CDT | Areal Flood Advisory | CRP | Duval, Jim Wells, Live Oak, McMullen, San Patricio | 3 hr |
| May 11, 9:50 PM CDT | Severe Thunderstorm Warning | CRP | Duval | 40 min |
| May 11, 10:13 PM CDT | Severe Thunderstorm Warning | CRP | Duval, Jim Wells, Kleberg | 32 min |
| May 11, 10:14 PM CDT | Areal Flood Advisory | CRP | Duval, Jim Wells, Kleberg, Nueces | 3 hr |
| May 11, 10:26 PM CDT | Tornado Warning | CRP | Jim Wells, Kleberg | 34 min |
| May 11, 10:31 PM CDT | Special Weather Statement | CRP | Kleberg, Nueces, San Patricio | 44 min |
| May 11, 10:45 PM CDT | Severe Thunderstorm Warning | CRP | Jim Wells, Kleberg | 45 min |
| May 11, 10:53 PM CDT | Special Marine Warning | CRP | 2 hr | |
| May 11, 10:55 PM CDT | Areal Flood Advisory | CRP | Bee, Jim Wells, Live Oak, San Patricio | 110 min |
| May 11, 11:06 PM CDT | Special Weather Statement | CRP | San Patricio | 39 min |
| May 11, 11:15 PM CDT | Special Weather Statement | CRP | Kleberg | 45 min |
| May 11, 11:25 PM CDT | Special Marine Warning | CRP | 95 min | |
| May 11, 11:32 PM CDT | Severe Thunderstorm Warning | CRP | Nueces, San Patricio | 28 min |
| May 11, 11:56 PM CDT | Severe Thunderstorm Warning | CRP | Nueces, San Patricio | 49 min |
| May 12, 12:08 AM CDT | Areal Flood Advisory | CRP | Duval, Jim Wells, Kleberg, Nueces | 3 hr |
| May 12, 12:14 AM CDT | Special Weather Statement | CRP | Nueces | 31 min |
| May 12, 12:21 AM CDT | Areal Flood Advisory | CRP | Kleberg, Nueces, San Patricio | 3 hr |
| May 12, 12:57 AM CDT | Special Marine Warning | CRP | 93 min | |
| May 12, 12:59 AM CDT | Special Weather Statement | CRP | Nueces | 46 min |
| May 12, 1:00 AM CDT | Special Marine Warning | CRP | 60 min | |
| May 12, 1:06 AM CDT | High Wind Warning | CRP | Nueces | 114 min |
| May 12, 1:29 AM CDT | Special Weather Statement | CRP | Nueces | 31 min |
| May 12, 1:48 AM CDT | Special Marine Warning | CRP | 117 min |
Nearby
Small Craft Advisories in Texas, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.